NRAS
21,413 members25,122 posts

Change for the better???

When last I posted I had just been taken off Methotrexate as it wasnt helping and compromised my already suppressed immune system. Heamatologist has now put me on Ciclosporin....its only been a matter of days, no way long enough to see whether it will have the desired effect...except it makes me feel sick and hot all day every day since I started it..happy days. One good thing when she realised Rheumatology hadnt sent me any appointments she intervened and I now have an appointment on Tuesday, mebbe it will be all change on the medication front....

6 Replies
oldestnewest

Hi, I didn't have the same reaction as you when I was put on ciclosporin - my reaction was like hot needles going through my feet.

I stopped taking them without rheumy's advice, left them off for a few days and the feeling stopped. I then tried them again and the hot needles started again so I stopped them again and again the hot needles stopped.

My rheumy told me to stop taking them (which I already had) and said that he had never heard this as a side effect. We are all different and sometimes side effects show differently from person to person.

When I started Humira I had sciatica kick off in my right leg and was told that this was not listed as a side effect - the rheumy's opinion appeared to be that it was probably coincidence and probably wasnt down to Humira as it wasn't listed as a side effect. I read a revised patients leaflet recently (this year) and it now advises that sciatica is a possible side effect.

Hope that your problem gets sorted on Tuesday.

Reply

It did sound as if being without a proper rheumy was one of the biggest problems, so here's hoping that you'll get a good one who likes solving enigmas and who'll really try to find something that works for both your problems. And mabe by then the ciclosporin effects will have gone away? Good luck. Polly

Reply

Sunday night, headache and sickness had me up most of the night, couldnt bring myself to take todays tablets. Hopefully new rheumy will have an alternative in mind...am reminded of the old adage tho 'be careful what u wish for..' Methotrexate may not have worked as it supposed to but at least it didnt add to things by making me feel permenantly dreadful..tbc

Reply

Oh dear, well there's a long list to try so there should be one that suits. That's not meant to sound flippant by the way, but despite 21st century stuff this disease still needs some trial and error to get the right meds for each person. Which is a slow and sometimes painful process. You're obviously able to work out when enough is enough in terms of side effects, but they can also wear off after a while so you do have to judge that too. Fingers crossed for tomorrow!

Reply

Rheumy has taken me off the ciclosporin and put me on Hydroxy...something...watch this space lol

Reply

Yes, lets hope this is the one for you! I take it (along with MTX and Sulpha), and it does something for me.

Reply

You may also like...